can't take it anymore

A board to discuss the Multiple Sclerosis modifying drug Avonex

can't take it anymore

Postby grace422 » Mon Sep 13, 2010 6:21 pm

The raging depression always comes a few days after the injection. I can't stop crying. I feel like I am burning up with fever, but my temp is normal. My skin hurts. My eyes feel like they are going to pop out of my head. I hate myself. I think about ways I can end it all and it scares me even more. Then the depression will subside and I have to inject again! @#(@*#! Eight years of this @#$)(*@! Doctors don't believe me. Took years to convince them to 'allow' me to take 1/2 dose because I am so small. Really, everything else in the world is calibrated to my size except AVONEX? Do they think I am that retarded? I even use less air, why would AVONEX be different. Now I have had to take it without any Advil for two weeks because of a surgery and I am non-functional. How dehydrated can one get crying for 12 hours straight? How pathetic? How is this better than not taking AVONEX? Can't take Tysaberi - as I don't have the $$, even with the financial aid it was $1000/mo. Unbelievable. I barely earn that Total in a month. Those smiling people in the AVONEX magazines want to make me scream louder. Are you @#@*( kidding me?[/u]
User avatar
grace422
Newbie
 
Posts: 6
Joined: Sat Oct 03, 2009 3:00 pm

Advertisement

Postby SandyK » Tue Sep 14, 2010 11:47 am

I lost over 100 pounds on those frickin' drugs! I tried them all and with each change my neurologist would drop me because he/she didn't approve. I haven't been on them for at least 4 years and I now weigh 85 pounds and have a hard time eating and gaining weight. I have nothing positive to say about those drugs. Once you get off them your depression will take care of itself. My heart goes out to you. It's so hard when a doctor won't support a decision. Sometimes we just gotta make our own way.
Diagnosed 1994, Self EDSS is 6.5
User avatar
SandyK
Family Elder
 
Posts: 221
Joined: Wed Oct 14, 2009 3:00 pm
Location: WA

Postby BrianJ » Thu Jan 13, 2011 4:52 pm

I was on an SSRI (Prozac) for almost 15 years before my MS diagnosis. Depression hit me HARD about 4 weeks after beginning Avonex. Doubling the antidepressant didn't even make a dent in the depression. I couldn't and wouldn't live that way!! I QUIT!!!!! I saw my neuro doc the next week. She listened to me and gave me a few alternatives to research. She let me decide which route to take.

One thing I tried to impress on my Dr, if the patient is already on an SSRI........ DO NOT PRESCRIBE AVONEX!!!!!
User avatar
BrianJ
Newbie
 
Posts: 2
Joined: Thu Dec 16, 2010 4:00 pm

Postby Courts » Tue Jan 18, 2011 5:29 pm

grace422: how long did you take Avonex at a half dose for? Did you notice any difference in the amount of relapses or symptoms?

I ask because I only weigh 53kg (116 pounds) and I agree with you that smaller people don't need as much but since they didn't take this into consideration during the study my neuro and MS nurse say its the same dose for everyone.

I've been on avonex for 3 months and the side effects have lessened but i still get aches when i wake up at 3am and the day after, plus alot of fatigue, which I suspect could be just because I'm taking more then my body needs and it can't handle the extra :/
User avatar
Courts
Getting to Know You...
 
Posts: 14
Joined: Wed Jun 16, 2010 3:00 pm


Return to Avonex

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service